STEVEN M. SHARPE, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Symptomatic hypoglycemia is an important potential complication of pentamidine therapy. A warning is timely because many physicians may consider using pentamidine for patients with the acquired immunodeficiency syndrome who develop Pneumocystis carinii infections.
A 20-year-old Haitian woman was transferred to the George Washington University Hospital with a 6-month history of diarrhea and a 3-day history of fever and pulmonary infiltrates. Trimethoprim and sulfamethaxozole, along with other antibiotic agents, were started at the time of admission. The next morning an open lung biopsy was done which showed P. carinii pneumonia. Only trimethoprim and sulfamethoxazole were then continued. Because
SHARPE SM. Pentamidine and Hypoglycemia. Ann Intern Med. 1983;99:128. doi: https://doi.org/10.7326/0003-4819-99-1-128_2
Download citation file:
Published: Ann Intern Med. 1983;99(1):128.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use